Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 7, 2019, 2:32 AM MST for Eddy County, New Mexico. It took effect at Mar 7, 2019, 10:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 2:32 AM MST (09:32 UTC)
- In effect from
- Mar 7, 2019, 10:00 AM MST
- Expired
- Mar 7, 2019, 10:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061 WWUS74 KMAF 070932 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 332 AM CST Thu Mar 7 2019 ...HIGH WIND WARNING IN EFFECT THIS MORNING INTO THIS EVENING FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WATCH IN EFFECT FRIDAY THROUGH FRIDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .Stronger wind aloft is expected to mix down to the surface today resulting in high wind in the Guadalupe Mountains. On Friday wind speeds will increase with the approach and passage of an upper trough. This may once again result in high wind in the Guadalupe Mountains Friday through Friday night. The wind event Friday looks to be stronger than the one today. NMZ027-TXZ258-072200- /O.UPG.KMAF.HW.A.0010.190307T1700Z-190308T0500Z/ /O.NEW.KMAF.HW.W.0014.190307T1700Z-190308T0500Z/ /O.NEW.KMAF.HW.A.0011.190308T1800Z-190309T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 232 AM MST Thu Mar 7 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 10 AM this morning to 10 PM MST this evening. A High Wind Watch has also been issued. This High Wind Watch is in effect from Friday morning through late Friday night. The High Wind Watch is no longer in effect. * TIMING...This morning through evening. Friday morning through late night. * WINDS...Today southwest to west 30 to 45 mph with gusts to around 60 mph. Friday southwest 40 to 50 mph with gusts to 70 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Severe turbulence is possible near mountains. Aviation interests may experience localized but extreme turbulence, or strong downward airflows, if flying in the vicinity of the Guadalupe Mountains. Pilots should be alert for standing wave clouds or other evidence of mountain wave activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
345 WWUS74 KMAF 071959 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 159 PM CST Thu Mar 7 2019 ...HIGH WIND WARNING IN EFFECT INTO THIS EVENING FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WATCH IN EFFECT FRIDAY THROUGH FRIDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .Stronger wind aloft mixing down to the surface was resulting in high wind in the favored areas of the Guadalupe Mountains today. On Friday wind speeds will increase with the approach and passage of an upper trough. This may once again result in high wind in the Guadalupe Mountains Friday through Friday night. NMZ027-TXZ258-080500- /O.CON.KMAF.HW.W.0014.000000T0000Z-190308T0500Z/ /O.CON.KMAF.HW.A.0011.190308T1800Z-190309T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1259 PM MST Thu Mar 7 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * TIMING...Through this evening. Friday morning through late night. * WINDS...Today southwest to west 30 to 40 mph with gusts to around 60 mph. Friday southwest 35 to 50 mph with gusts to 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. Aviation interests may experience localized but extreme turbulence. If flying in the vicinity of the Guadalupe Mountains pilots should be alert for standing wave clouds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 7, 2:24 AM MST, 8 minutes earlier.
Area forecast discussion, Mar 7, 2:24 AM MST, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
324 AM CST Thu Mar 7 2019
.DISCUSSION...
Have upper ridge over the next upper trough arriving CA overnight.
This trough will quickly move east reaching the Four Corners region
late Friday and cross the Rockies early Saturday morning. After it
passes will go back into high pressure before a cut off low wobbles
down CA Sunday. This low will open up into a trough as it reaches
NM Tuesday and swings across TX... OK... and KS. A secondary trough
quickly follows that one as the upper pattern remains active.
Surface trough sets up today and deepens Friday. On Friday expect
windy conditions west of the trough and have added mention of
blowing dust. While it looks marginal will go ahead and upgrade the
High Wind Watch for the Guadalupe Mtns today to a warning.
Friday/Friday night looks windier as the upper trough approaches
then swings over the area so will go ahead and put out a High Wind
Watch for the Guadalupes Friday afternoon and night.
Temperatures will be much warmer today with a S to SW wind across
the region. Much of the region will see highs climb into the 80s
today and again Friday with 90s along the Rio Grande. Saturday will
be a little cooler with temperatures returning closer to normal. A
front moves into the area Sunday and looks to stall out.
Temperatures next week look not to have the cold or hot extremes of
this week.
There will be a low chance of showers/storms Friday night ahead of
the trough but most look to be east of the area. Will go ahead and
leave slight chance pops friday night for the Eastern Permian Basin.
There will be a chance of storms in the extended forecast for
several periods with upper troughs next week.
&&
.FIRE WEATHER...
Near critical to critical fire weather conditions are expected to
develop across southeast New Mexico and portions of west Texas
today. After poor overnight recovery much warmer and drier air is
expected this afternoon with breezy conditions developing as a lee
surface/low trough intensifies in increasing westerly flow aloft.
Mitigating factors today, however, include a significant increase
in thick high clouds expected along with marginal to less than
fully receptive fuels as depicted by ERC values in the 25th to
50th percentile across the southeast New Mexico Plains and Permian
Basin and 50th to 70th percentiles across southwest Texas. Will
opt to issue a Fire Danger statement today for the southeast New
Mexico Plains, Guadalupe, Delaware, Davis Mountains and Marfa
Plateau.
Another night of poor recovery is expected tonight in the
aforementioned areas and critical to near critical fire conditons
are once again expected to develop Friday as breezy and dry
conditons develop once again in the same locations with more high
clouds expected with similar fuel conditions.
Saturday looks cooler but drier with near critical to critical
conditions again favoring the higher terrain and the immediate
adjacent plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 80 51 81 46 / 0 0 0 20
Carlsbad 85 51 82 44 / 0 0 0 10
Dryden 81 54 85 56 / 0 0 0 10
Fort Stockton 86 56 86 52 / 0 0 0 10
Guadalupe Pass 77 52 71 38 / 0 0 0 10
Hobbs 80 48 79 40 / 0 0 10 10
Marfa 84 43 79 40 / 0 0 0 10
Midland Intl Airport 81 52 82 47 / 0 0 10 10
Odessa 82 51 83 47 / 0 0 10 10
Wink 86 49 85 45 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 10 AM this morning to 10 PM MST this
evening for Guadalupe Mountains of Eddy County.
High Wind Watch from Friday morning through late Friday night
for Guadalupe Mountains of Eddy County.
TX...High Wind Warning from 10 AM this morning to 10 PM MST this
evening for Guadalupe Mountains.
High Wind Watch from Friday morning through late Friday night
for Guadalupe Mountains.
&&
12/72Hazardous weather outlook, Mar 7, 2:14 AM MST, 18 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 314 AM CST Thu Mar 7 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 314 AM CST Thu Mar 7 2019 /214 AM MST Thu Mar 7 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Warning is in effect this afternoon and this evening for the Guadalupe Mountains. Dry and breezy conditions will result in near critical fire weather conditions across the southeast New Mexico Plains, Guadalupe, Delaware, Davis Mountains and Marfa Plateau this afternoon through early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A High Wind Watch is effect Friday afternoon through Friday night for the Guadalupe Mountains. Dry and breezy conditions will result in near critical to critical fire weather conditions across the higher terrain and the immediate adjacent plains Friday and Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:32 AM MST | High Wind Watch | MAF | Eddy | 24 hr |
Nearby
High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.